MAUDE Adverse Event Report: Q'APEL MEDICAL WALRUS 087 BALLOON GUIDE CATHETER; CATHETER INTRODUCER

Q'APEL MEDICAL WALRUS 087 BALLOON GUIDE CATHETER; CATHETER INTRODUCER
Model Number 087 BALLOON GUIDE CATHETER
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 04/21/2023
Type of Reportable Event Malfunction
Event or Problem Description
Retroactive reporting to the fda of an incident that occured in the uk market on 4/21/2023.Q'apel medical became aware of the incident on 5/9/2024.Q'apel medical filed an initial mir report on 5/18/2023.Q'apel medical filed a final mir report on 6/8/2023.Conclusion: an adverse event (e.G.Patient harm) appears to have occurred, but there does not appear to have been a problem with the device or the way it was used.The device did not malfunction.Physician had assessed that this patient would be very prone to vessel spasm.Physician believes there was some spasm during delivery which caused a small dissection.Imaging shows that the balloon never passed the site of dissection, so it was likely guide wire related.As a remedial action, the physician had administered 500mg of aspirin intravenously and waited 20 minutes before being satisfied that the issue had resolved.The dissection was not visible on the cta the next day.Additional information about the patient: age of patient - 40; gender - male; onset - 17:45; 1st run - 22:05; location of clot - left m1/m2; nihss - 8/21.Sheath - 9f cordis avanti+ intermediate - red 62.Stentriever - solitaiate 4x40.Tici score - 3.Patient and procedure outcome: 500mg iv aspirin given and waited approx 20 mins before issue had resolved (non-flow limiting so no need for a carotid stent.) tici score - 3.
 
Additional Manufacturer Narrative
In an email sent by the q'apel sale rep, (b)(6) on 5/11/2023 (see attached): "balloon inflation (this shows dissection just distal to position of balloon).".".The balloon never passed the site of dissection so likely to be guidewire related ".The investigation determined that the dissection wasn't due to balloon inflation.The physician had assessed that the patient would be very prone to vessel spasms and believed that there was some spasm during delivery which caused a small dissection.It was not flow-limiting.This is a known and industry-accepted risk in catheter delivery in the neurovasculature space.

Brand Name
WALRUS 087 BALLOON GUIDE CATHETER
Common Device Name
CATHETER INTRODUCER
Manufacturer (Section D)
Q'APEL MEDICAL
4245 technology drive
fremont CA 94538
Manufacturer (Section G)
Q'APEL MEDICAL INC.
46708 lakeview blvd.
fremont CA 94538
Manufacturer Contact
michael wilcox
4245 technology drive
fremont, CA 94538
MDR Report Key18862161
Report Number3015614180-2024-00001
Device Sequence Number20892870
Product Code DQY
UDI-Device Identifier00857545008028
UDI-Public00857545008028
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K192525
Number of Events Summarized1
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/06/2025
Device Model Number087 BALLOON GUIDE CATHETER
Device Catalogue NumberBG8087-095
Device Lot NumberFG220602J-02
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/09/2023
Initial Report FDA Received Date03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexMale